What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Mar 1, 4:15 AM EST, 58 minutes earlier.
Area forecast discussion, Mar 1, 4:15 AM EST, 58 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
415 AM EST Mon Mar 1 2021
...Monday Morning Forecast Discussion...
.SHORT TERM /Today through Tuesday/...
An occluded upper level low is moving northeastward from the Great
Lakes region towards eastern Canada, with an elongated cold front
extending from this system pushing southeastward into north Georgia
as the short term period begins. Showers are ongoing across much of
north Georgia at the time of this writing, and will continue to
spread southeastward as the cold front advances through the area. No
thunder has been observed yet in north Georgia, but with marginal
instability, an isolated thunderstorm cannot be ruled out. While
some briefly gusty winds are also possible in the vicinity of the
front through the early morning hours, severe weather is not
anticipated with this system. Rainfall totals will be highest across
far north Georgia, which could approach 1 inch, and progressively
lower amounts will be observed to the south. With QPF forecasts
continuing to lower, widespread flooding concerns are not expected
across north Georgia.
The cold front will continue to sink south and east into the
forecast area throughout much of the day today, with cooler
northwesterly flow filtering in behind the front. This will moderate
high temperatures this afternoon to the upper 50s to mid 60s in
north Georgia behind the front, although temperatures will still
increase into the 70s ahead of the front. Rain ahead of the cold
front is expected to diminish after noon as it pushes into central
Georgia, steadily lowering to slight chance PoPs across central
Georgia by sunset this evening. Modest but not entirely negligible
instability will be in place across the southern portion of the
forecast area during the afternoon hours, enough to warrant mention
of a slight chance of thunderstorms in this area. However, severe
weather is not anticipated with any thunderstorms that do occur.
During the evening and overnight hours, the cold front continues to
push southward into the northern Gulf of Mexico and the cooler
northwesterly flow will overspread all of north and central Georgia.
With a cooler airmass in place over the area a much cooler overnight
period is anticipated, with morning lows ranging from the upper 30s
in far north Georgia to the upper 40s in central Georgia on Tuesday
morning.
Another transition in the pattern is then expected on Tuesday. A
surface low will develop over the northwestern Gulf as an upper
level shortwave swings eastward into the ArkLaTex region and
approaches Georgia during the later parts of the day. A conveyor
belt of deep moisture will set up over the region, and widespread
rain in advance of the approaching system will spread progressively
northeastward into the forecast area throughout the day, with PoPs
becoming categorical across central Georgia by Tuesday afternoon and
the entire CWA that night. Instability will once again be sufficient
to warrant mention of a slight chance of thunderstorms along with
the rain. Rainfall totals throughout the day on Tuesday are
furthermore expected to be between 3/4 to 1 inch during the day in
central Georgia with lower amounts to the north. With dry soils
across much of central Georgia, there does not appear to be an
imminent flash flooding threat for Tuesday. However, rainfall totals
will continue to accumulate during the extended period -- Tuesday
night and into Wednesday.
King
.LONG TERM /Tuesday Night through Sunday/...
The bulk of the precip with our next rain system is slated to occur
on Tuesday night with a mid-level, shortwave trough moving through
the Southeastern CONUS, and a strengthening surface low organizing
near the MS/AL/Fl panhandles. A conveyer belt of warm, moist air
will flow up and over a baroclinic zone, and dump several inches of
rain over central Georgia as the surface low pressure sweeps
eastward. There's still some uncertainty with storm total precip
estimates, but the current forecast estimates one and a half to
three inches of rain possible for areas south of I-20 when all is
said and done by Wednesday morning. These estimates are towards the
higher end of the possibilities, but nearly every model has a
corridor somewhere through central and southern Georgia of 2.5-3.5
inches. Luckily, instability looks to be extremely limited, with
only meager MUCAPE values expected if not nonexistent. If high-res
guidance begins to back up these values, a Flash Flood Watch may
need to be considered for these areas, with concerns for locally
higher amounts despite generally favorable antecedent conditions in
place through the region.
Beyond the upcoming deluge, the forecast area looks to mostly dry
out for the rest of the forecast period. Strong surface high
pressure under upper-level northwest flow should slide into the
forecast area from the Northern Plains over the course of several
days. This surface high pressure will bring quite a bit of dry air
to the region with PWATs expected to drop below half an inch. The
only disturbance to this pattern is another approaching, mid-level
shortwave Friday Night and Saturday. The broader synoptic pattern
looks to deflect this system further south, and keeping drier air in
place over the forecast area, but some guidance, like the ECMWF, is
trending slightly wetter. Regardless, if we can squeeze any precip
out of this next system, it should not compare to anywhere near
what's expected over the next few days.
Thiem
&&
.HYDROLOGY...
A low pressure system moving across the Southeastern CONUS will
organize a warm, moist conveyer belt which will lift over a
baroclinic zone near the Gulf coast. This flow of moisture will
result in an extended period of heavy precipitation across central
and southern Georgia that could bring a swath of two to three
inches of rain over a 24 hour period beginning Tuesday morning.
Model guidance so far is in relatively good agreement with this
solution, and a marginal risk for excessive rainfall for central
Georgia is included in WPC's Day 2 Outlook. Luckily, most model
guidance has the heaviest rainfall south of the Fall Line, in the
Coastal Plains area of the state which current Flash Flood
Guidance indicates could handle up to three to four inches of
rain, thanks to favorable antecedent conditions. However, with the
possibility of widespread averages up to three inches, and
locally higher amounts possible, flash flooding could still be a
possibility, with runoff also likely to create some river
flooding as well with some river gages already running higher
than normal.
Thiem
&&
.AVIATION...
06Z Update...
VFR conditions remain in place across all TAF sites as the period
begins. A low cloud deck is expected to build in ahead of the
advancing cold front, with MVFR ceilings arriving at ATL around
07-08Z and at CSG/MCN around 08-10Z. While lowest ceilings are
expected to remain low-end MVFR at all sites except CSG (where IFR
is forecast), some IFR is also possible in the metro ATL sites
during the early morning hours. 12-16Z appears to be the primary
window for -SHRA at the metro ATL sites, although some isolated
showers will remain possible afterwards. Ceilings will begin to
lift to VFR behind the frontal passage during the afternoon. SW
winds this morning will shift to NW behind the front in the
afternoon hours and through the end of the period.
//ATL Confidence...06Z Update...
Medium confidence on timing of lowering ceilings and potential for
IFR ceilings.
High confidence on all other elements.
King
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 66 43 53 39 / 60 20 70 90
Atlanta 65 44 51 41 / 70 20 80 100
Blairsville 57 35 51 36 / 90 5 40 90
Cartersville 61 40 53 38 / 80 20 70 90
Columbus 70 48 52 44 / 60 40 100 100
Gainesville 62 42 51 39 / 70 10 60 90
Macon 71 48 52 42 / 50 30 90 100
Rome 61 40 54 40 / 90 10 70 90
Peachtree City 65 44 51 40 / 70 20 90 100
Vidalia 75 50 53 45 / 40 30 90 100
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...King
LONG TERM....Thiem
AVIATION...King
Hazardous weather outlook, Mar 1, 5:10 AM EST, 3 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
510 AM EST Mon Mar 1 2021
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-021015-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
510 AM EST Mon Mar 1 2021
This Hazardous Weather Outlook is for portions of North and Central Georgia.
.DAY ONE...Today and Tonight...
As a cold front moves through the area, a line of showers could bring
brief periods of heavy rain and strong winds gusts to portions of
the forecast area as well as a few rumbles of thunder. This line
of showers is expected to weaken throughout the morning, with only
light rain accumulations expected from here on out.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...
The next rain system is expected to move through the forecast area
Tuesday morning through Wednesday morning, with the bulk of the
rainfall expected on Tuesday night. Forecast storm total
accumulations are between one and a half to three inches for
portions of central Georgia, with locally higher amounts
possible. With these accumulations, isolated flash flooding may
be possible for central Georgia Tuesday night with heavy runoff
potentially leading to scattered river flooding as well.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS while following all local, state, and
CDC guidelines.
In the hours before
Special weather statement, Mar 1, 12:40 AM EST, 4 hours 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1240 AM EST Mon Mar 1 2021
GAZ001>003-010630-
Catoosa GA-Walker GA-Dade GA-
1240 AM EST Mon Mar 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR CATOOSA...WESTERN WALKER AND DADE
COUNTIES UNTIL 130 AM EST...
At 1239 AM EST...a line of strong thunderstorms was along a line
extending from near Flat Top Mountain to near Hytop...and moving
southeast at 30 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Ringgold, Trenton, Fort Oglethorpe, Rossville, Chickamauga, Lookout
Mountain, Blue Spring, Fairview, Chattanooga Valley, Hooker,
Cloudland Canyon State Park, Cooper Heights, Rock Spring, Rising
Fawn, Noble, Lakeview, Indian Springs, Graysville, Cole City and
Wildwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3499 8498 3492 8501 3459 8553 3498 8560
TIME...MOT...LOC 0539Z 298DEG 28KT 3537 8520 3486 8605
WIND...40MPHSpecial weather statement, Mar 1, 4:39 AM EST, 34 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
439 AM EST Mon Mar 1 2021
GAZ020-021-030>032-041-042-011015-
Polk GA-Cobb GA-Cherokee GA-Haralson GA-Bartow GA-Carroll GA-
Paulding GA-
439 AM EST Mon Mar 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR POLK...NORTHERN COBB...
CHEROKEE...HARALSON...SOUTHEASTERN BARTOW...NORTHWESTERN CARROLL AND
PAULDING COUNTIES UNTIL 515 AM EST...
At 439 AM EST...a line of strong thunderstorms was along a line
extending from near Ball Ground to near Mars Hills...and moving east
at 40 mph.
HAZARD...Winds up to 40 mph and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Marietta, Canton, Cartersville, Dallas, Buchanan, Roswell, Kennesaw,
Woodstock, Acworth, Powder Springs, Holly Springs, Bremen, Temple,
Rockmart, Euharlee, Hiram, Tallapoosa, Mount Zion, Emerson and
Aragon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3429 8463 3429 8426 3419 8426 3417 8435
3413 8436 3411 8442 3405 8441 3356 8532
3389 8539
TIME...MOT...LOC 0939Z 274DEG 35KT 3433 8444 3386 8533
WIND...40MPHSpecial weather statement, Mar 1, 5:09 AM EST, 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
509 AM EST Mon Mar 1 2021
GAZ022-023-031>034-042>045-011100-
Hall GA-North Fulton GA-Douglas GA-Cobb GA-Carroll GA-DeKalb GA-
Forsyth GA-Gwinnett GA-Paulding GA-South Fulton GA-
509 AM EST Mon Mar 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HALL...NORTH FULTON...
DOUGLAS...COBB...CARROLL...NORTHWESTERN DEKALB...SOUTHERN FORSYTH...
NORTHERN GWINNETT...SOUTHERN PAULDING AND NORTHWESTERN SOUTH FULTON
COUNTIES UNTIL 600 AM EST...
At 508 AM EST...a line of strong thunderstorms was along a line
extending from near Birmingham to near Bowdon...and moving east at 45
mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Atlanta, Marietta, Douglasville, Carrollton, Dallas, Cumming, Sandy
Springs, Roswell, Johns Creek, Alpharetta, Smyrna, Dunwoody, Milton,
Kennesaw, Duluth, Sugar Hill, Suwanee, Villa Rica, Powder Springs and
Buford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3372 8505 3380 8505 3407 8458 3407 8442
3411 8442 3413 8436 3418 8435 3419 8426
3423 8426 3422 8371 3413 8382 3409 8383
3351 8483 3356 8532 3363 8533
TIME...MOT...LOC 1008Z 271DEG 40KT 3419 8432 3361 8529
WIND...40MPH